Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 39, NWS Riverton, WY

August 8, 2011Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 8, 2011, 3:08 PM MDT for Johnson County, Wyoming. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 3:08 PM MDT (21:08 UTC)
Expired
Aug 8, 2011, 3:30 PM MDT
In force
22 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 199 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2419 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WUUS55 KRIW 082108
SVRRIW
WYC019-082130-
/O.NEW.KRIW.SV.W.0039.110808T2108Z-110808T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
308 PM MDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 330 PM MDT

* AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES NORTHWEST OF STATE HWY 387 MILE MARKER 110...OR 22 MILES EAST
  OF KAYCEE...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STATE HWY 387 MILE MARKER 110 AROUND 315 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4368 10604 4350 10602 4350 10638 4372 10621
TIME...MOT...LOC 2108Z 313DEG 27KT 4358 10619
WIND...HAIL 70MPH 1.00IN

$$

LYNOTT
1 follow-up statement
788 
WWUS55 KRIW 082130
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT MON AUG 8 2011

WYC019-082140-
/O.EXP.KRIW.SV.W.0039.000000T0000Z-110808T2130Z/
JOHNSON WY-
330 PM MDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. SEVERE WEATHER IS NO LONGER EXPECTED.

LAT...LON 4368 10604 4350 10602 4350 10638 4372 10621
TIME...MOT...LOC 2130Z 313DEG 27KT 4347 10602

$$

LYNOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:36 AM MDT, 12 hours 32 minutes earlier.

Area forecast discussion, Aug 8, 2:36 AM MDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
236 AM MDT MON AUG 8 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

UPPER LOW SPINNING OVER SASKATCHEWAN THIS MORNING WITH A WEAK
TRAILING SHORTWAVE OVER EASTERN MONTANA.  THE SHORTWAVE MOVED ACROSS
MONTANA AND NORTHERN WYOMING YESTERDAY AFTERNOON AND EVENING
DROPPING A WEAK COLD FRONT INTO WYOMING.  SCATTERED SHOWERS AND
GENERAL THUNDERSTORMS RESULTED OVER THE NORTHERN HALF OF WYOMING. A
REINFORCING FRONT WILL MOVE INTO NORTHERN WYOMING LATE THIS MORNING
AND INTO THE CENTRAL DURING THE EARLY AFTERNOON.  THE FRONT WILL BE
A FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY.  INSTABILITY WILL BE
WEAKER TODAY WITH THE COOLER AIR MOVING IN BEHIND THE FRONT AS WELL
AS WITH THE INCREASED CLOUD COVER.  WEAK WARMING ALOFT WILL ALSO
LESSEN THE INSTABILITY.  THEREFORE...DONT EXPECT TO SEE STRONG
THUNDERSTORM DEVELOPMENT.  DRY AIR AND LACK OF LIFT WILL PREVENT
MUCH ACTIVITY OVER THE SOUTH.  A WEAK SHORTWAVE MOVES ACROSS
NORTHERN AND CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING.  A MOIST
RETURN FLOW DEVELOPS AT THE SURFACE TUESDAY SPREADING ACROSS AREAS
EAST OF THE DIVIDE.  WILL ONCE AGAIN SEE SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTH AND CENTRAL.  DRY AIR
REMAINS OVER THE SOUTH.  ANOTHER WAVE WILL MOVE ACROSS MONTANA
WEDNESDAY WITH ANOTHER FRONT MOVING DOWN.  EXPECT THE BEST ACTIVITY
TO BE OVER THE NORTH AND INTO MONTANA.  MAINLY GENERAL THUNDERSTORMS
EXPECTED AS THE BEST INSTABILITY...BOTH TUESDAY AND WEDNESDAY...WILL
BE EAST AND NORTH OF CWA.

.LONG TERM...THURSDAY THROUGH MONDAY

A WEATHER SYSTEM MOVES ACROSS MONTANA THURSDAY PUSHING A COLD FRONT
INTO NORTHERN WY IN THE AFTERNOON. BEST CHANCE OF STORMS WILL BE IN
THE NORTH AHEAD AND ALONG THIS FRONT. DRY ELSEWHERE AND BREEZY TO
WINDY CENTRAL AND SOUTH ZONES. A FEW SHOWERS OR STORMS MAY LINGER
OVER THE NORTHERN BIGHORN MOUNTAINS THURSDAY NIGHT WITH DRY CONDITIONS
ELSEWHERE. THE COLD FRONT WILL PUSH SOUTH THURSDAY EVENING INTO
THE CENTRAL AND THEN TO SOUTHERN WY BY FRIDAY MORNING. FRIDAY
LOOKS DRY AND STABLE WITH LIGHT WIND. UPPER RIDGE STILL FORECAST
TO BUILD BACK INTO THE REGION SATURDAY AND SUNDAY. MOISTURE IS
FORECAST TO ROUND THE UPPER HIGH AND HEAD FOR WESTERN WY SUNDAY
AFTERNOON. DRY WEATHER SATURDAY. ON SUNDAY ISOLATED AFTERNOON AND
NIGHTTIME SHOWERS OR STORMS MAINLY IN THE WEST. GFS AND ECMWF
DIFFER ON MONDAY WITH ECMWF FORECASTING A MOIST SW FLOW ALOFT WITH
A CHANCE OF STORMS. THE GFS INDICATES A SHORTWAVE IN A WEST FLOW
ALOFT WITH A CHANCE OF STORMS. THE GFSENSEMBLE MEAN POINTS MORE
TOWARD THE MOIST SW FLOW. WILL PUT IN LOW CHANCE OF STORMS FOR NOW
AND SEE HOW THINGS LOOK TONIGHT. AS FOR TEMPS...SEASONAL HIGHS ON
THURSDAY THEN A LITTLE COOLER FRIDAY. WARMING TEMPS FOR SATURDAY
AND SUNDAY...THEN A TAD COOLER MONDAY DUE TO MORE CLOUDS.

&&

.AVIATION...

ONCE AGAIN...WESTERLY FLOW ALOFT IS DRIVING THE WEATHER PATTERN OVER
THE REGION...AND WILL DO SO THROUGH MID WEEK.  NORTHEASTERLY FLOW IS
EXPECTED TO BACK UP AGAINST THE EAST SIDE OF THE DIVIDE IN WYOMING
BY 00Z TUESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS FOCUSING
ALONG THE BOUNDARY BY 21Z MONDAY.  ISOLATED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED IN WESTERN WYOMING MONDAY AFTERNOON
AND EVENING...WITH LESS CHANCES FURTHER SOUTH.  GUSTY WINDS WITH
SMALL HAIL AND BRIEF HEAVY RAIN ARE THE MAIN THREATS FROM THE
STORMS.  VFR CONDITIONS WILL PREVAIL...WITH MVFR CONDITIONS UNDER
AND AROUND THE STORMS.  TUESDAY AFTERNOON AND EVENING WILL SEE A
FOCUS OF CONVECTIVE ACTIVITY IN THE NORTHERN HALF OF THE STATE AS A
WEAK DISTURBANCE MOVES FROM CENTRAL IDAHO ACROSS THE MONTANA/WYOMING
BORDER TUESDAY EVENING.

&&

.FIRE WEATHER...

WEST TO NORTHWEST FLOW PERSISTS THROUGH MUCH OF THE WORK WEEK.
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE
NORTH...MORE ISOLATED CENTRAL AND POSSIBLY OVER THE SOUTH TODAY.
DRIER AND MORE STABLE AIR WILL MOVES IN THURSDAY AND FRIDAY WITH
LESS ACTIVITY EXPECTED.  STRONG OUTFLOWS AND LIGHTNING CONTINUE TO
BE THE PRIMARY HAZARDS.  IT WILL REMAIN SEASONABLE WARM WITH VERY
DRY AIR OVER THE SOUTH...AND SOMEWHAT MOIST NORTH AND CENTRAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...TWB
LONG TERM...AR
AVIATION...MCDONALD
FIRE WEATHER...TWB
Hazardous weather outlook, Aug 8, 4:00 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT MON AUG 8 2011

WYZ001>020-022>030-091200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS NORTHERN AND CENTRAL WYOMING AND THE FAR WEST.
LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE OF THUNDERSTORMS REMAINS OVER THE NORTH AND CENTRAL
TUESDAY AND WEDNESDAY.

ON THURSDAY THUNDERSTORM ACTIVITY WILL OCCUR OVER THE NORTH ALONG
AND AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL SIZE AND STRONG WIND GUSTS AS WELL
AS ANY DAMAGE. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 8, 1:07 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
107 PM MDT MON AUG 8 2011

WYZ019-081945-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
107 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 145 PM MDT...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ICE SLOUGH...OR 9 MILES NORTHWEST OF JEFFREY
CITY...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
JEFFREY CITY AROUND 115 PM MDT.
U.S. HWY 287 MILE MARKER 20 AROUND 120 PM MDT.
SPLIT ROCK AND U.S. HWY 287 MILE MARKER 10 AROUND 140 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. MOVE INDOORS UNTIL THIS STORM
PASSES EARLY THIS AFTERNOON.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4243 10812 4265 10810 4265 10745 4243 10742
TIME...MOT...LOC 1906Z 272DEG 30KT 4254 10795

LYNOTT
Special weather statement, Aug 8, 1:11 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
111 PM MDT MON AUG 8 2011

WYZ001>020-022>026-090000-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
SALT RIVER AND WYOMING RANGES-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
111 PM MDT MON AUG 8 2011

...SCATTERED SHOWERS AND THUNDERSTORM ACROSS CENTRAL AND NORTHERN
WYOMING...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP
ACROSS CENTRAL AND NORTHERN WYOMING THIS AFTERNOON...AND WILL
CONTINUE INTO THIS EVENING. STORMS ARE MOVING EAST AT 30 MPH. THE
PRIMARY THREATS WITH THESE STORMS WILL BE WINDS GUSTING TO 50 MPH...
BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE WITH THESE STORMS.

WOLCOTT
Special weather statement, Aug 8, 1:47 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
147 PM MDT MON AUG 8 2011

WYZ007-017-082030-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
147 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOT SPRINGS AND NORTHERN
FREMONT COUNTIES UNTIL 230 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF HWY JCT 170 AND 174...OR 22
MILES SOUTHWEST OF THERMOPOLIS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
MOVE INDOORS IF THIS STORM APPROACHES YOUR LOCATION.

THIS STORM WILL BE NEAR...
U.S. HWY 20/789 MILE MARKER 120 AROUND 220 PM MDT.
BOYSEN STATE PARK HEADQUARTERS AROUND 225 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4349 10813 4329 10813 4342 10875 4361 10866
TIME...MOT...LOC 1946Z 288DEG 28KT 4349 10857

LYNOTT
Special weather statement, Aug 8, 1:59 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MDT MON AUG 8 2011

WYZ003>005-007-082030-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-
159 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOT SPRINGS AND
SOUTHEASTERN PARK COUNTIES UNTIL 230 PM MDT...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 50...OR 5 MILES
SOUTH OF MEETEETSE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 120 MILE MARKER 40 AROUND 215 PM MDT.
GOOSEBERRY CREEK AROUND 220 PM MDT.
STATE HWY 431 MILE MARKER 30 AND HWY JCT 431 AND 120 AROUND 230 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4415 10856 4392 10856 4401 10900 4419 10894
TIME...MOT...LOC 1959Z 284DEG 22KT 4407 10884

WOLCOTT
Special weather statement, Aug 8, 2:31 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
231 PM MDT MON AUG 8 2011

WYZ007-008-017-020-082115-
BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
231 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN WASHAKIE...
SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA AND EASTERN FREMONT
COUNTIES UNTIL 315 PM MDT...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF U.S. HWY 20/789 MILE MARKER
110...OR 16 MILES NORTHEAST OF SHOSHONI...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
BRIEF HEAVY RAIN CAN ALSO BE EXPECTED NEAR THE OWL CREEK MOUNTAINS.

THIS STORM WILL BE NEAR...
KIRBY CREEK RD AROUND 240 PM MDT.
LOST CABIN AROUND 255 PM MDT.
LOST CABIN GAS PLANT AROUND 300 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4350 10745 4322 10742 4337 10808 4354 10800
TIME...MOT...LOC 2030Z 288DEG 33KT 4343 10792

LYNOTT
Special weather statement, Aug 8, 2:36 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT MON AUG 8 2011

WYZ011-082100-
SOUTHEAST JOHNSON COUNTY WY-
236 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
300 PM MDT...

AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUSSEX...OR 14 MILES EAST OF KAYCEE...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING BEFORE IT EXITS SOUTHERN JOHNSON COUNTY.

THIS STORM WILL BE NEAR...
LINCH AND STATE HWY 192 MILE MARKER 30 AROUND 250 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4379 10603 4350 10603 4359 10651 4379 10640
TIME...MOT...LOC 2036Z 297DEG 29KT 4366 10633

LYNOTT

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:07 PM MDTSpecial Weather StatementRIW38 min
Aug 7, 6:16 PM MDTSpecial Weather StatementRIWTeton44 min
Aug 8, 1:07 PM MDTSpecial Weather StatementRIW38 min
Aug 8, 1:47 PM MDTSpecial Weather StatementRIWHot Springs43 min
Aug 8, 1:59 PM MDTSpecial Weather StatementRIWHot Springs31 min
Aug 8, 2:31 PM MDTSpecial Weather StatementRIW44 min
Aug 8, 2:36 PM MDTSpecial Weather StatementRIWJohnson24 min
Aug 8, 3:17 PM MDTSpecial Weather StatementRIW43 min
Aug 8, 3:27 PM MDTSpecial Weather StatementRIWHot Springs33 min
Aug 8, 3:37 PM MDTSpecial Weather StatementRIWBig Horn38 min
Aug 8, 4:01 PM MDTSpecial Weather StatementRIWHot Springs44 min
Aug 8, 4:22 PM MDTSpecial Weather StatementRIWBig Horn38 min
Aug 8, 4:51 PM MDTSpecial Weather StatementRIWWashakie24 min
Aug 8, 5:56 PM MDTSpecial Weather StatementRIWNatrona49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.